MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 420633
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant street address: (b)(6), complainant country: philippines, name of affiliation: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
It was reported by the distributor that there was a piece of dressing with colored dot.The product was not used by patient.The photographs depicting the issue were received from the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary: a batch record review was completed and no discrepancies were found.All in-process stat sample quality checks were satisfactory.Aquacel foam n/adh 10x10(1x10) nai was manufactured under system application product (sap) code 1703990 and manufacturing lot number 4e00576 on 8th may 2024.Lot # 4e00576 was sterilized under work order (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 4e00576.This is only complaint for the affected lot registered within database.4 photographs were received for this issue and have been evaluated in accordance with work instruction (wi).The photographs confirm the expected product, but due to the low quality of the images provided in a portable document format (pdf document), it was not possible to read the lot number on the packaging, nor possible to see the colored dot on the dressing in any detail.The complaint sample was not requested for this complaint due to the foreign matter resembling examples from previous foreign matter complaints received from the same complainant, resulting in corrective action / preventive actions (capa) record being raised.The capa investigation covers 6 previous complaints for foreign matter which have been trended together.During investigation, black dots were also found in the pink polyurethane (pu) received from the supplier, confirming that the matter was not originating at convatec.The supplier was issued with supplier corrective action request (scar) 1917085, in which 3 types of contaminants were identified and mitigation plans put in place by the supplier.Capa 1888590 remains open for effectiveness checks to be completed.The lot under complaint is confirmed as within bounding of this capa, communicated to the capa owner on 06 jan 2025.The acceptable quality levels (aqls) from process instruction (pi) identify contamination as 0.40, with an accept 5 and reject 6 based upon a sample of 500 dressings and batch size of (b)(4).As only 1429 packs remain in distribution centers (dcs), it is likely over 500 dressings have been exhausted, and as only a single dressing has been reported for foreign matter, the issue remains below aqls.The dressings are inspected by operators, but foreign matter is often difficult to identify on human inspection at validated line speeds.As the photos provided are quite low quality, it was not possible to review how clearly the matter may have been seen.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 1000317571.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key21214922
Report Number1000317571-2025-00002
Device Sequence Number14313130
Product Code NAC
UDI-Device Identifier00768455123834
UDI-Public00768455123834
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number420633
Device Lot Number4E00576
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown